Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 8, 1993, 6:25 PM CDT for 4 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 1993, 6:25 PM CDT (23:25 UTC)
- Expired
- May 9, 1993, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Craig County, OK, Nowata County, OK, Rogers County, OK, Washington County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 082328 FFWTUL OKC035-037-105-113-117-131-143-147-090530- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 625 PM CDT SAT MAY 8 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...CRAIG COUNTY...CREEK COUNTY...NOWATA COUNTY...OSAGE COUNTY ...PAWNEE COUNTY...ROGERS COUNTY...TULSA COUNTY...WASHINGTON COUNTY A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING SLOWLY EAST AND IS EXPECTED TO BRING HEAVY RAIN TO THE WARNDED AREA. RADAR ESTIMATED OF 3 OR MORE INCHES ACROSS PAWNEE COUNTY AND 1 TO 2 INCHES ACROSS OSAGE COUNTIES AND MORE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AR .NEARLY A HALF INCH OF RAIN HAS FALLEN DURING THE PAST HALF HOUR AT TULSA INTERNATIONAL AIRPORT. SEVERAL MORE INCHES ARE EXPECTED ACROSS THE WARNED AREA AND THIS WILL LIKELY CONTINUE TO CAUSE FLOODING PROBLEMS THROUGH THE EVENING HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. SOME TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING THE NEXT SEVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIALS ARE ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS ON SHORT NOTICE. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:29 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 8, 3:29 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 325 PM CDT SAT MAY 8 1993 WL KEEP WATCH AREA ISSUED EARLY THIS AFTN WITHOUT ADJUSTMENT BUT WL EXTENDED INTO SUNDAY. HVY RAINS CONT TO MOVE ACROSS N CENT/NE OK AND WL LIKELY SPREAD E DURING THE NIGHT. ECHOES LIKELY TO TRIAN ALONG OUTFLOW BDRY FROM S OF TUL THRU CENT OK. WL MENTION CHC SVR S OF BDRY E OF WTCH AREA AS AMS HAS BECOME QUITE UNSTABLE THIS AFTN. VRY SLOW PROGREESION OF SYS STILL PROGGED BY MDLS. GUD DYNAMICS EXPECTED SUNDAY SO CUD BE QUITE ACTIVE PARTICULALRLY IF SOME HTG CAN OCCUR SUN AFTN. WL HIGH POPS ACROSS MOST OF AREA THRU SUN NIGHT AND KEEP 40 TO 50 POPS ACROSS AREA MON. TUL 61/74/60/71 9765 M&LC 66/76/62/73 7785 BVO 59/73/55/68 9764 IDB 67/80/64/77 4575 ...10... .OK...FFA TONIGHT AND SUNDAY ZNS 026>031.
In the hours before
Special weather statement, May 8, 1:01 PM CDT, 5 hours 24 minutes before
OKC035-105-131-081900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT SAT MAY 8 1993 ...STRONG THUNDERSTORM IN NORTHERN ROGERS COUNTY... AT 1255 PM RADAR INDICATED A STRONG THUNDERSTORM IN NORTHERN ROGERS COUNTY OVER OOLOGAH LAKE. THE STORM WAS MOVING NORTH-NORTHEAST AT 35 MPH AND WILL TRACK ACROSS SOUTHEAST NOWATA COUNTY AND WESTERN CRAIG COUNTY BETWEEN 1 AND 2 PM. A BRIEF PERIOD OF VERY HEAVY RAIN...SMALL HAIL AND@ GUSTY WINDS CAN BE EXPECTED WITH THE PASSAGE OF THE STORM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THESE AREAS UNTIL 4PM. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 8, 1:30 PM CDT, 4 hours 55 minutes before
OKZ026>034-040-091200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SAT MAY 8 1993 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA UNTIL 4 PM. THE ONLY COUNTIES NOT INCLUDED IN THIS WATCH ARE LATIMER... LEFLORE AND MCCURTAIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. AN OUTFLOW BOUNDARY EXTENDED FROM VINITA TO TULSA TO BRISTOW TO MIDWEST CITY EARLY THIS AFTERNOON AND HAD BECOME NEARLY STATIONARY. TO THE SOUTH OF THIS BOUNDARY...THE AIRMASS HAS BECOME EXTREMELY UNSTABLE AS TEMPERATURES HAVE WARMED INTO THE MID 70S TO LOWER 80S. TO THE NORTH OF THE BOUNDARY...SHOWERS AND THUNDERSTORMS WERE WIDESPREAD AND TEMPERATURES WERE IN THE UPPER 50S TO LOWER 60S. THE OUTFLOW BOUNDARY IS NOT EXPECTED TO MOVE MUCH FARTHER SOUTH THIS AFTERNOON AND MAY EVEN MOVE SLOWLY NORTH. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INTENSIFY ALONG AND SOUTH OF THIS BOUNDARY THIS AFTERNOON. THE EXTREME INSTABILITY SUGGESTS THAT STORMS WILL QUICKLY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE VERTICAL WIND PROFILE IS ALSO QUITE FAVORABLE FOR A FEW STRONG DAMAGING TORNADOES THIS AFTERNOON AND TONIGHT ACROSS EASTERN OKLAHOMA. AS THUNDERSTORMS BECOME MORE NUMEROUS BY THIS EVENING...THE OUTFLOW BOUNDARY WILL LIKELY BEGIN MOVING BACK TO THE SOUTH. IF THIS OCCURS... THE MAIN SEVERE WEATHER THREAT WILL SHIFT INTO SOUTHEAST OKLAHOMA BY LATER TONIGHT. FLASH FLOODING IS ALSO A POSSIBILITY THIS AFTERNOON AND TONIGHT AS SOME AREAS MAY RECEIVE SEVERAL PERIODS OF THUNDERSTORMS. THE POTENTIAL EXISTS FOR SOME LOCATIONS TO RECEIVE AS MUCH AS 4 INCHES OF RAIN THIS AFTERNOON AND TONIGHT. THIS AMOUNT OF RAINFALL WILL LIKELY RESULT IN FLASH FLOODING OF LOW LYING AREAS. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ARE EXPECTED TO BE ACTIVATED THIS AFTERNOON AND TONIGHT.
Local storm report, May 8, 1:51 PM CDT, 4 hours 34 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT SAT MAY 08 1993
TIME (CDT) COUNTY EVENT
830 AM OSAGE TELEPHONE POLES BLOWN DOWN, ONE SHED
DESTROYED, AND NUMEROUS TREE LIMBS DOWNED
5 MILES WEST OF GRAINOLA IN EXTREME
NORTHWEST OSAGE COUNTY.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| May 7, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 43 min |
| May 8, 12:29 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| May 8, 12:50 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 55 min |
| May 8, 6:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 40 min |
| May 8, 6:52 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 38 min |
| May 8, 7:10 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| May 8, 10:37 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 68 min |
| May 8, 11:39 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 48 min |
| May 8, 2:37 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee | 4 hr |
| May 8, 6:25 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.